This page is dedicated to organizing various examples of standardized exam questions whose answer is drug-induced Parkinsonism. While this may seem a odd practice, it is useful to see multiple examples of how drug-induced Parkinsonism will be characterized on standardized exams (namely the boards and the shelf exams). This page is not meant to be used as a tradition question bank (as all of the answers will be the same), however seeing the classic “test” characterization for a disease is quite valuable.
Question # 1
A 37 year old man was recently hospitalized for a psychotic episode where he heard the voices of God and the devil, all while believing that his family was plotting to kill him. He was given an unknown medication in the hospital, improved rapidly, and was discharged on this medication for long term management of this condition. Three weeks later the patient comes to the emergency room with complaints of generalized muscle stiffness and shaking of his right hand. He has no past notable medical history (other then his recent hospitalization). Temperature is 98.4°F, blood pressure is 120/82 mm Hg, pulse is 65/min, and respirations are 16/min. One mental status examination he is alert, oriented, and has no auditory hallucinations. What is the most likely cause of the patient’s presentation?
Page Updated: 09.14.2016